Alert archive / Washington / Red Flag Warnings in 2024
Red Flag Warning 2, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Jul 5, 2024, 3:28 AM PDT for Chelan County, Douglas County, Grant County, Washington. It took effect at Jul 5, 2024, 4:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2024, 3:28 AM PDT (10:28 UTC)
- In effect from
- Jul 5, 2024, 4:00 PM PDT
- Expired
- Jul 5, 2024, 10:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Spokane, WA
Counties Chelan County, WA, Douglas County, WA, Grant County, WA
The radar
The Spokane radar (KOTX), 172 km from the middle of the area, began a volume at 10:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 10.5 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3043 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
161 WWUS86 KOTX 051028 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 328 AM PDT Fri Jul 5 2024 ...DRY AND BREEZY CONDITIONS FRIDAY AFTERNOON... .A weak weather system Friday will produce gusty winds and low relative humidity in the Cascade gaps and Waterville Plateau in the late afternoon and evening. WAZ705-706-060500- /O.UPG.KOTX.FW.A.0002.240705T2100Z-240706T0400Z/ /O.NEW.KOTX.FW.W.0002.240705T2300Z-240706T0500Z/ Foothills of Central Washington Cascades (Zone 705)- Waterville Plateau (Zone 706)- 328 AM PDT Fri Jul 5 2024 ...RED FLAG WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR CENTRAL WASHINGTON... The National Weather Service in Spokane has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 4 PM this afternoon to 10 PM PDT this evening. The Fire Weather Watch is no longer in effect. * Affected Area: Fire Weather Zone 705 Foothills of Central Washington Cascades (Zone 705) and Fire Weather Zone 706 Waterville Plateau (Zone 706). * Winds: Northwest 15 to 20 mph with gusts up to 30 mph. * Relative Humidities: 15 to 20 percent. * Impacts: Any new or existing fires will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
372 WWUS86 KOTX 060503 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 1003 PM PDT Fri Jul 5 2024 WAZ705-706-060615- /O.EXP.KOTX.FW.W.0002.000000T0000Z-240706T0500Z/ Foothills of Central Washington Cascades (Zone 705)- Waterville Plateau (Zone 706)- 1003 PM PDT Fri Jul 5 2024 ...RED FLAG WARNING EXPIRED AT 10 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WASHINGTON FIRE ZONES 705 AND 706... Winds in central Washington will relax overnight and relative humidity levels will rise above Red Flag criteria as well. The Red Flag Warning for Wenatchee, Waterville Plateau, and the Foothills of the Central Washington Cascades has expired. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jul 4, 10:06 PM PDT, 5 hours 22 minutes earlier.
Area forecast discussion, Jul 4, 10:06 PM PDT, 5 hours 22 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1006 PM PDT Thu Jul 4 2024
.SYNOPSIS...
Weather conditions are expected to be dry and generally clear the
next seven days. There will be a long duration heatwave starting
after July 4th. It is expected to last through midweek.
&&
.DISCUSSION...
Today through Thursday: A rather innocent-looking ridge of high
pressure remains offshore this afternoon while clear skies and
temperatures in the 80s and low 90s prevail across the Inland
Northwest. Don't be fooled by today's (relatively) mild conditions.
That ridge offshore is about to get much stronger, and our
temperatures much hotter. For much of the region, today will be the
last day highs will be below 90 for at least the next week.
Temperatures will begin to climb tomorrow, and by Monday, many
locations will see triple digits for the first time this season.
Both daytime highs and overnight lows will approach record values
several days in a row.
A brief period of elevated fire concerns will occur tomorrow
afternoon due to a combination of warm, dry conditions and winds
picking up through the Cascade gaps. A Fire Weather Watch is in
place tomorrow afternoon and evening for the Wenatchee area and the
Waterville Plateau.
Heading into the weekend, the heat further intensifies. Not only
will high temperatures be hotter than anything we've seen so far
this year, but low temperatures will struggle to drop below the 60s
overnight, providing little relief for those who don't have access
to adequate cooling. Tuesday and Wednesday of next week are looking
like the warmest days in the forecast period. On both of those days,
Lewiston has a 55 percent chance of reaching 110 degrees. Sweltering.
Models are hinting at a gradual "cooldown" toward the end of next
week as the ridge axis moves eastward into Montana. Temperatures
will drop back down into the mid 90s. Not exactly "cool," but
marginally more comfortable than triple digits I suppose. Typically
ridges that build in from the west such as this one move through
much more quickly, so it's quite unusual to see a heat wave persist
over such an extended period of time. /Fewkes
&&
.AVIATION...
06Z TAFS: Mainly clear skies will be the norm across the Inland
Northwest through Friday evening. Smoke at the Pioneer Fire on the
north end of Lake Chelan has become more active. As the night time
inversion sets up, drainage winds may push smoke down the lake
toward Chelan each evening the next several days.
FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: High confidence in
VFR conditions. As fire danger increases, localized visibility
reductions due to smoke may become more of an issue in upcoming
days. /GKoch
-----------------------
Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance
For additional probabilistic information for NWS Spokane airports,
please refer to the Aviation Dashboard on our webpage:
https:/www.weather.gov/otx/avndashboard
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 57 92 61 92 60 97 / 0 0 0 0 0 0
Coeur d'Alene 56 87 59 88 60 92 / 0 0 0 0 0 0
Pullman 53 87 56 89 56 92 / 0 0 0 0 0 0
Lewiston 62 98 64 98 65 101 / 0 0 0 0 0 0
Colville 50 89 53 89 51 94 / 0 0 0 0 0 0
Sandpoint 51 85 55 87 54 89 / 0 0 0 0 0 0
Kellogg 57 83 60 86 61 89 / 0 0 0 0 0 0
Moses Lake 58 98 62 98 63 102 / 0 0 0 0 0 0
Wenatchee 63 98 66 98 68 102 / 0 0 0 0 0 0
Omak 60 97 63 97 63 102 / 0 0 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Heat Advisory from noon Sunday to 10 PM PDT Friday for Central
Panhandle Mountains-Northern Panhandle.
Excessive Heat Warning from noon Saturday to 10 PM PDT Friday
for Coeur d'Alene Area-Idaho Palouse-Lewis and Southern Nez
Perce Counties-Lewiston Area.
WA...Heat Advisory from noon Sunday to 10 PM PDT Friday for Northeast
Mountains-Okanogan Highlands.
Excessive Heat Warning from noon Saturday to 10 PM PDT Friday
for Central Chelan County-Lower Garfield and Asotin
Counties-Moses Lake Area-Northeast Blue Mountains-Okanogan
Valley-Spokane Area-Upper Columbia Basin-Washington Palouse-
Waterville Plateau-Wenatchee Area-Western Okanogan County.
Fire Weather Watch from Friday afternoon through Friday evening
for Foothills of Central Washington Cascades (Zone 705)-
Waterville Plateau (Zone 706).
Heat Advisory from noon Saturday to 10 PM PDT Friday for Western
Chelan County.
&&Nearby
Red Flag Warnings in Washington, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.